Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have small bumps on hard palate and swollen throat. Should I take medicine for acid reflux?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
I have a small bump on hard pallet of mouth it currently has a black head and is a little read it has at times been large in size and painful also my throat is red and swollen. This is all on right side of mouth, ruled out HIV and allergy's now my dr thinks throat could be acid reflux and wants me to take meds for acid issues for a month before I do anything elts.
Posted Mon, 25 Feb 2013 in General Health
Answered by Dr. Sujoy Khan 1 hour later

Welcome to Healthcare Magic and thank you for writing to us.
Swelling in the hard palate can be due to allergic angioedema (swelling, in medical terminology) and as the swelling was large before and smaller now suggests that the mediator of the swelling may be histamine. Acid reflux will cause the redness, so antacids will help with the throat as well.
Swelling can also happen with regular use of medications such as blood pressure pills such as lisinopril, captopril etc; so please ensure that all medications that you are regularly taking are reviewed.

I would recommend antihistamines such as levocetirizine 5mg or fexofenadine 180mg taken once to twice daily for a week to see the effect.

If however, the swelling changes colour, or gets more hard (i.e., change in consistency), you must get this seen by an ENT surgeon for consideration of biopsy. This step should be taken if there is no change with antacids and antihistamines.

I hope that was useful.
Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor